I have a droopy eyelid from a recent botox injection, but aside from the droopy lid, the muscle has also been affected and my gaze is off (the droopy lid eye is very dilated and points upward). Will this go away in a few weeks, along with the droopy lid? Focusing my eyes is very difficult at this point. I am currently taking drops for the condition, but very concerned about my eye functioning (not to mention it's embarrassing).
Botox Gave Me a Droopy Eyelid but Also Got into the Eye Muscle
Doctor Answers (16)
Is the eyelid drooping responding to the drops?
First bit of advice is that while anyone can drop an eyelid, this type of problem is quite rare now with experienced injectors. So it is likely that the person who injected you has not done enough treatment to figure out how to avoid this complication. You might factor this into your decision to return to this injector for more service.
If the iopidine eye drops are opening the droopy lid, this is an indication that the unwanted toxic activity of the BOTOX is relatively small. When the unwanted effect is caused by larger doses, the drops simply don't work. Regarding the focusing issue, this can be one of two things: 1: the focusing is related to weakness of the extraocular muscle and what you are feeling is the increased effort needed to fuse the images produced by the two eyes into a single binocular image of the world., or 2: The BOTOX as affected the iris muscle inside the eye that controls the near accommodation mechanism that allows us to read close up. To distinguish the two possibilities ask yourself if you are experiencing the focusing issue at distance then it is likely to be the first mechanism. If the sensation only occurs while reading it is most likely the second but it is also possible to be an issue with the extra degree of convergences the extraocular muscles do to read close up. If the droopiness is better with the drops, it is likely that you symptoms will resolve in the next 4-6 weeks. If the drops do not help the droopiness, the eyelid heaviness than last much longer than this.
You might consider being seen by a neuro-ophthalmologist to have you situation assessed and carefully monitored. There is no treatment other than the drops it sounds like you are already using.
Droopy lid and gaze problem with botox
A droopy eyelid can happen with Botox injections that migrate into the upper eyelid, but I have never seen it affect the eye muscles themselves. It shodl get better over a few months time.
Droopy lid from botox.
This will go away in a few weeks. Don't worry in the meantime though I know this is most distressing to you.
You might also like...
Distant spread of Toxin Effect byVillar
Distant spread of toxin effect is the first information on the Botox® information insert. If this is the case, your symptoms should subside.
BOTOX® molecules attach to a nerve ending membrane. They are then internalized into the cytoplasm of the nerve terminal. One molecule of Botox® then cuts one molecule of SNAP-25. SNAP-25 is one of three molecules than must attach (docking) in order for acetylcholine to be released across the cell membrane to a muscle receptor for it to contract.
Imagine you have 10 SNAP-25 molecules in a glass. You add ten Botox® molecules in the glass and all the SNAP-25 molecules will be cut. Now imagine you put 100 Botox molecules in the glass of 10 SNAP-25 molecules. You have now wasted 90 molecules of Botox®. Some theorize that a single Botox molecule can continue to cleave more than one SNAP-25 molecule, which would be more wasteful.
At higher concentrations, cell-to-cell transfer of active Botox® has been demonstrated, which raises questions about the toxin affecting cellular targets that are distant from the injection site.
The objective is to use the least amount of Botox® that will cleave the SNAP-25 molecules in the treatment area and not overload the treatment area with wasted Botox. Botox that may migrate to affect distant targets.
While Acetylcholine is blocked by Botox®, new nerve buds are forming. If Botox® permanently blocked the treated nerve endings, new ones would simply grow and replace the non-functional ones. Therefore claims, that one product is longer lasting than the others, or higher concentrations prolong the blockage, are highly suspect. The objective is to use the least amount to do the job.
In the early 90’s we experimented by trial and error. We diluted a 100 unit bottle of Botox® with 10 cc of normal saline, yielding 10 units per cc which we injected using a 1cc syringe and a 30 gauge needle. We videotaped our patients before and after for muscle function. We decided to inject the muscle though and across muscle bellies, and across lines of innervation rather than poke them directly from above, to lessen the pain and bruising. We observed that in over 90% of patients, 10 units of Botox® would paralyze the frown lines for over three months. 10 units of Botox® across the forehead would weaken the muscle to soften the wrinkles but avoid the “bowling ball” effect of complete loss of facial expression and forehead droop. 5 units on each side of the crow’s feet avoiding the lower lid would improve the area without lid ptosis. We then adjusted for patients with greater or lesser degrees of muscle mass. In five days we could evaluate the effects and adjust accordingly. We were pioneering in those days and had to figure this out for ourselves when treatment for wrinkles was off-label. It now seems we evolved our technique on one of the Galapagos Islands.
Botox® Cosmetic recommends reconstituting a 100 unit bottle with 2.5cc of 0.09% sterile non-preserved sodium chloride which would yield 40 units of Botox® per 1cc syringe.
In our twenty-one year experience, this is four fold the effective dose. It may also explain reports of effects and complications beyond the site of injection. Advances in immunostaining techniques reveal active Botulinum A can migrate cell to cell in high concentration. (jneurosci.org/content/31/44/15650.full.pdf). We have just scratched the surface of understanding Botox®.
Perhaps our technique improves the effectiveness of our dosages, but we had similar results with the more common stabbing technique, which we also tried. We encourage intellectually curious colleagues to experiment and find the lowest possible dosage that saturates the nerve endings and accomplishes the mission without wasting molecules of Botox® that are yet to be fully understood and may migrate to sites beyond local injection as noted in the warning label.
Droop of eyelid and eyelid muscle
There may have been Botox that diffused to the extraocular muscle that controls downward eyegaze so now the upward eyegaze is unopposed. The Botox effect for the droop and muscle imbalance may take three months or more to correct itself. There should not be any long term effect. See an ophthalmologist to undergo a full eye exam and determine if there is a treatment such as Botox in the unnopposed muscle to help make the eye gaze straight (you wouldn't be able to look up or down with that eye unless you move your head though).
Botox causing vision changes (from "Radiesse Worries"!)
Your name worries me. You must have had problems with Radiesse injections in your original posts on here, and now you are writing about a horrible (temporary) and rare side effect from Botox. It makes me wonder if your injector may not be a properly trained, conscientious, board-certified dermatologist or plastic surgeon. If not... please go to one immediately AFTER going to see a board-certified OPHTHALMOLOGIST (Eye MD, not optometrist) for your vision changes. Do not accept the word of your injector alone.
There may be little to do for this effect other than neuromodulating eye drops and time, but it's very important not to delay and to seek whatever evaluation and treatment you can. I agree with the other docs here about making sure no other underlying condition was unmasked by the Botox treatment.
Droopy Eyelids with Botox
The good news is that Botox is always temporary. The bad news is that it may take a few weeks or months to completely wear off. If there is any concern that you should follow closely with your doctor and perhaps have a referral to an ophthalmologist if necessary or to relieve any concern.
Botox and Eye Complications
Droopy eyelid is rare, but recognized, as a potential complication of treatment of the glabella. Fortunately it is temporary and often improved with drops, as apparently your injector has prescibed for you. On the other hand, impairment of eye gaze in any direction is not something I have ever heard of from proper Botox injection. Hope it will be temporary for you, but I'd recommend Ophtho. exam, with a dialogue between your injector and the Eye MD about what technique was used and how much injected.
Eyelid droops after Botox Cosmetic
Hi jaw hurts in georgia,
Ptosis, a droopy upper eyelid, is uncommon and may occur with anyone after any neuromodulator treatment around the eyes, such as Botox Cosmetic or Dysport. Ptosis is temporary and resolves once the Botox effect is gone, usually within a couple months. This temporary eyelid ptosis is usually treated with eye drops, such as iopidine 5%, to help stimulate other muscles to lift the eyelid. Massage or facial exercises don't help to improve ptosis. Also, one should not be massaging the face the first 24 hours after these injections.
Speak with a specialist to help determine appropriate options for you. Best of luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.